Funnel Cloud, Judith Basin
- When
- September 8, 8:15 AM MST
- Where
- Judith Basin County, 4 mi W of Geyser
- Reported by
- Law Enforcement
- Coordinates
- 47.250, -110.585
Funnel clouds were reported in the Geyser area during the morning hours.
Funnel clouds were reported during the morning hours of the 8th over portions of Judith Basin county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Funnel clouds were reported during the morning hours of the 8th over portions of Judith Basin county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Sep 8, 8:00 AM MST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 900 AM MDT SAT SEP 8 2007 UPDATED ZONES AND STATE BY 930 AM .UPDATE... A NORTHWESTERLY FLOW ALOFT WILL CONTINUE TO RESIDE OVER THE REGION THROUGH SUNDAY AFTERNOON. AS A RESULT...SCATTERED RAIN SHOWERS ARE POSSIBLE AT LOWER ELEVATIONS THROUGH THE PERIOD. CLOUDY SKIES THIS MORNING WILL BREAK UP A BIT THIS AFTERNOON TO ALLOW FOR THE AIRMASS TO BECOME SLIGHTLY UNSTABLE...THUS ALLOWING FOR THE SCATTERED SHOWERS TO REDEVELOP OVER NORTH CENTRAL MONTANA. THE RAIN/SNOW LEVEL IS JUST ABOVE 6500 FEET THIS MORNING...AND IT SHOULD REMAIN NEAR THIS LEVEL FOR THE REST OF TODAY. FAIRLY STABLE AIR IS EXPECTED OVER SOUTHWEST MONTANA...THUS THE CHANCES FOR SHOWERS ARE LOWER OVER THIS REGION. TEMPERATURES LOOK ON TRACK...AND WITH ONE/TWO BREAKS IN THE CLOUD COVER I EXPECT TEMPERATURES TO CLIMB TOWARDS FORECASTED HIGHS. BRUSDA && .AVIATION... UPDATED 1120Z. AN UPPER LEVEL TROUGH WILL CONTINUE TO DROP SOUTHWARD THROUGH THE REGION THROUGH THE NEXT 24 HOURS. A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE FOR LOW TO MID CLOUDS AND SCATTERED SHOWERS OVER THE AVIATION ROUTES. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN ROUTES...MAINLY AROUND KHVR...FROM ABOUT 18Z TO 00Z. MVFR CONDITIONS DUE TO CEILINGS WILL PREVAIL WITH AREAS OF IFR OVER NORTHERN MONTANA...WITH PREVAILING VFR WITH AREAS OF MVFR OVER SOUTHWESTERN MONTANA. THOMSON && .PREV DISCUSSION... (ISSUED 520 AM MDT SAT SEP 8 2007) TODAY THROUGH MONDAY...A LOW PRESSURE TROF HAS MOVED INTO EASTERN MONTANA AND AN UPPER LEVEL HIGH PRESSURE RIDGE IS OVER THE EASTERN PACIFIC. THIS LEAVES THE ZONES UNDERNEATH NORTHWEST FLOW ALOFT. THE AIRMASS BECOMES SLIGHTLY UNSTABLE...MAINLY ACROSS THE HILINE AND NORTHEAST ZONES...AND MAY BE ENOUGH TO POP A THUNDERSTORM... CERTAINLY ENOUGH FOR ISOLATED POPS. NORTH FLOW AT LOW LEVELS WILL KEEP UPSLOPE A FACTOR AND LOW CLOUDS IN THE MORNING FORECAST BUT UPSLOPE WEAKENS BY MID-DAY AND LOW CLOUDS WILL BE BREAKING UP FROM THE WEST DURING THE AFTERNOON. ANOTHER TROF DEEPENS OVER THE ZONES TONIGHT. MOST OF THE DYNAMICS SHOULD DEVELOP OVER SOUTHERN IDAHO BUT LOWER CLOUDS WILL CROSS THE HILINE TOWARDS MORNING...WITH THE BEST CHANCE OF PRECIP IN THE CWA. MOST EFFECT WILL BE OVER THE NORTHERN ROCKIES AND ADJACENT PLAINS AND CLEARING WILL OCCUR AGAIN DURING THE DAY SUNDAY. HIGH PRESSURE ALOFT BUILDS SUNDAY AND MONDAY. THE AIRMASS WILL SLOWLY DRY AS THE HIGH PRESSURE BUILDS OVER THE AREA ALTHOUGH LOW LEVELS WILL REMAIN MOIST. TEMPS REMAIN COOL BUT RECOVERY QUICKLY ON MONDAY AS HIGH PRESSURE BUILDS AND THE AIRMASS WARMS FROM THE WEST. ZELZER MONDAY NIGHT THROUGH THURSDAY NIGHT...A BROAD UPPER LEVEL RIDGE OVER THE PACIFIC WILL KEEP A DRY NORTHWESTERLY FLOW OVER THE AREA EARLY IN THE PERIOD. THE RIDGES INFLUENCE WILL BE STRONG ENOUGH FOR ABOVE NORMAL TEMPERATURES TUESDAY. BY LATE TUESDAY NIGHT THE RIDGE WILL BE FORCED TO RETROGRADE SLIGHTLY AS THE NEXT TROUGH OFF THE HUDSON BAY LOW DROPS DOWN FROM THE NORTH. THE TROUGH WILL WILL BRING COOLER AIR INTO THE REGION FOR A RETURN TO NORMAL TEMPERATURES FOR THE REMAINDER OF THE PERIOD. PRECIPITATION CHANCES WILL BE SMALL AND...ASIDE FROM A CHANCE ALONG THE HILINE TUESDAY NIGHT...MAINLY CONFINED TO THE MOUNTAINS. THOMSON FRIDAY AND SATURDAY...MODELS SHOW A LONG WAVE RIDGE OVER THE REGION WITH A SERIES OF WEAK WEATHER DISTURBANCES MOVING THROUGH THE WESTERLY FLOW. THUS...WILL GO FOR ABOVE SEASONAL AVERAGE TEMPERATURES. DOWNSLOPE FLOW AT TIMES WILL KEEP NORTH CENTRAL MONTANA WITH ONLY ISOLATED SHOWERS OVER THE SOUTHWEST THROUGH THE PERIOD. WILLIAMSON DC && .PRELIMINARY POINT TEMPS/POPS... GTF 62 39 64 41 / 30 20 20 10 CTB 60 36 61 39 / 30 30 30 10 HLN 65 43 69 43 / 20 20 10 10 BZN 65 39 67 39 / 10 20 20 20 WEY 53 33 52 29 / 10 20 20 20 DLN 61 37 60 35 / 10 10 10 10 HVR 63 41 65 43 / 30 20 20 10 LWT 55 36 56 39 / 30 20 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 353 AM MDT SAT SEP 8 2007 MTZ008>015-044>055-091115- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 353 AM MDT SAT SEP 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Great Falls radar (KTFX), 65 km away, was scanning. The volume nearest the first event began at 15:13 UTC.
1 funnel cloud. Local standard time, as filed.
Funnel clouds were reported in the Geyser area during the morning hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52107.